Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 15, 2007, 1:26 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2007, 1:26 PM MDT (19:26 UTC)
- Expired
- Aug 15, 2007, 2:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 70 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 2:10 PM MDT | HAIL 1 | 1 E Perry Park, CO | ALSO VERIFIED BY CHANNEL NINE TV MEDIA/PHOTO |
| Aug 15, 2:20 PM MDT | HAIL 1 | 1 E Perry Park, CO | ALSO VERIFIED BY CHANNEL NINE TV MEDIA/PHOTO |
| Aug 15, 2:22 PM MDT | HAIL 2 | W Perry Park, CO | EXTENSIVE VEHICLE DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 151927 SVRBOU COC035-059-152015- /O.NEW.KBOU.SV.W.0138.070815T1926Z-070815T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 126 PM MDT WED AUG 15 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 215 PM MDT * AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES WEST OF SPRUCEWOOD...OR ABOUT 30 MILES SOUTHWEST OF DENVER...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVILS HEAD...SPRUCEWOOD...SOUTH PLATTE AND PERRY PARK. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE RAPIDLY...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3940 10521 3929 10528 3916 10494 3939 10488 $$ DANKERS
1 follow-up statement
000 WWUS55 KBOU 151954 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 154 PM MDT WED AUG 15 2007 COC035-059-152015- /O.CON.KBOU.SV.W.0138.000000T0000Z-070815T2015Z/ JEFFERSON CO-DOUGLAS CO- 154 PM MDT WED AUG 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR CENTRAL DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES... AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF SPRUCEWOOD...OR ABOUT 29 MILES SOUTH OF DENVER...MOVING EAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVILS HEAD...SPRUCEWOOD AND PERRY PARK. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE RAPIDLY...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 3940 10521 3929 10528 3916 10494 3939 10488 $$ DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:45 AM MDT, 10 hours 41 minutes earlier.
Area forecast discussion, Aug 15, 2:45 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 AM MDT WED AUG 15 2007 .SHORT TERM...THE UPPER LEVEL RIDGE WILL FLATTEN SOME THROUGH TONIGHT WITH A WEAK MID LEVEL TROUGH MOVING ACROSS THIS AFTN INTO THE EVENING HOURS. MEANWHILE SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA WITH PRECIPITABLE WATER VALUES JUST ABOVE AN INCH. SHOULD SEE SCT TSTMS DEVELOP IN THE MTNS AND FOOTHILLS BY EARLY AFTN WITH ADDITIONAL ACTIVITY DEVELOPING BY MID TO LATE AFTN OVER NERN CO AS WELL. STORMS WILL PRODUCE SOME HEAVY RAINFALL IN A FEW LOCATIONS HOWEVER WITH 20 KT WLY MID LEVEL FLOW STORMS SHOULD MOVE ALONG. HIGHS THIS AFTN SHOULD BE SOMEWHAT COOLER THAN TUE AS 850-700 MB TEMPS DROP BY AROUND 3 DEGREES C. FOR TONIGHT WILL SEE SOME LINGERING CONVECTION THROUGH THE EVENING HOURS ESPECIALLY OVER THE NERN PLAINS WHICH SHOULD GRADUALLY END AROUND MIDNIGHT. .LONG TERM...PAST SEVERAL SHIFTS THE MODELS HAVE FLOPPED AROUND WITH THE HOT AIR DOME ASSOCIATED WITH THE MASSIVE UPPER RIDGE CURRENTLY CENTERED OVER OKLAHOMA. A POSSIBLE REASON FOR THIS DISCONCERTING OSCILLATION MAY HAVE TO DO WITH THE UNSEASONABLY DEEP/COLD UPPER TROUGH AND UPR LOW PULSING OFF THE PACIFIC NW COAST. WEAK PERTURBATIONS WITHIN THE 500-300 MB QUASI-GEOSTROPHIC FLOW EJECT FROM THE BASE OF THIS TROUGH AND RIDE UP ALONG THE NWRN EDGE OF THE RIDGE. COLD AIR ADVECTION AT MID-LEVELS ASSOCIATED WITH THESE IMPULSES CAUSES HEIGHTS TO FALL DUE TO COOLING THROUGH THE COLUMN OF AIR OVER THE AREA. FURTHERMORE COOLING WITHIN THE BNDRY LAYER FOLLOWING THE PASSAGE OF A FAIRLY STG COLD FRONT WEDNESDAY NIGHT IS EXPECTED TO LOWER DAYTIME TEMPS ON THE PLAINS BY ANOTHER 1-3C ON THURSDAY. SPATIAL CROSS SECTIONS SHOW DEEP NELY POST-FRONTAL FLOW PRIOR TO 18Z/THURSDAY AND A NEARLY SATURATED BNDRY LAYER ON THE PLAINS FOR MUCH OF THE MORNING. AREAS OF LOW CLOUDS AND FOG A REASONABLE ASSUMPTION ESPLY UP ALONG THE FRONT RANGE. ANOTHER REASON FOR THE COOLER TEMPERATURES EXPECTED ON THURSDAY. BY AFTERNOON WINDS EAST OF THE MTNS VEER AROUND TO A S-SELY COMPONENT WHICH APPEARS TO ADVECT IN DRIER AIR. HOWEVER BY NIGHT FALL THIS SAME FLOW DRAWS IN HIGHER DEWPTS WHICH MAY AGAIN RESULT IN ANOTHER BATCH OF LOW CLOUDS AND FOG ON THE PLAINS ESPLY EAST OF A GREELEY AND ELBERT LINE. AS FOR THUNDERSTORMS CHANCES ON THURSDAY...ATMOSPHERE IN THE HIGH COUNTRY REMAINS ADEQUATELY WARM AND UNSTABLE FOR SCATTERED AFTERNOON/EVENING T-STORMS. ALTHOUGH STORM CHANCES DROP OFF PRETTY QUICKLY THE FARTHER EAST YOU GO WHERE FORECAST SOUNDINGS INDICATE QUITE A BIT OF CONVECTIVE INHIBITION...ESPLY EAST OF THE I-25 URBAN CORRIDOR. THEREFORE WILL EITHER LOWER POPS OR REMOVE THEM OUT THERE. BY FRIDAY...MODELS SHOW SELY FLOW DEEPENING/STRENGTHENING EAST OF THE CONTINENTAL DIVIDE AS THE 700-400 MB RIDGE NOSES WESTWARD ACROSS KANSAS. DURING THE MUCH OF THE DAY THIS FLOW USHERS IN DRIER AIR LYING ACROSS THE TEXAS/OKLAHOMA PANHANDLES...WITH PRECIPITABLE WATER VALUES ON FORECAST SOUNDINGS FALLING BELOW AN INCH. EVEN THOUGH THE LOWER ATMOSPHERE DOES NOT APPEAR TO BE CAPPED...EXPECT TO SEE MOST OF THE CONVECTION ON FRIDAY IN THE MTNS AND UP AGAINST THE FOOTHILLS BECAUSE OF SELY STEERING WINDS. 1-2C WARMING ALOFT AND LESS CLOUD COVER SHOULD RETURN TEMPERATURES ON THE PLAINS TO THE LOWER 90S. OVER THE WEEKEND...MUCH UNCERTAINTY IN THE MODELS PREVENTS ME FROM MAKING ANY NOTABLE CHANGES TO THE FORECAST BEYOND FRIDAY. MODELS DIFFER ON HOW THEY HANDLE THE RATHER POTENT ELY WAVE MOVING UP INTO TEXAS LATE FRIDAY/ERLY SATURDAY. THIS EVENING/S WRF SHOWS THIS MASS OF WARM AND VERY MOIST SUBTROPICAL AIR REACHING NERN NEW MEXICO AND XTRM SERN COLORADO BY 84 HOURS/12Z SATURDAY. WHILE THE GFS HOLDS THIS MOISTURE LADEN DISTURBANCE BACK OVER TEXAS AND OKLAHOMA. SHOULD THE WRF TURN OUT TO BE CORRECT...COULD SEE A MUCH WETTER WEEKEND... AND POSSIBLE EVEN INTO EARLY NEXT WEEK. FOR NOW WILL SIT BACK AND ALLOW LATER SHIFTS TO HANDLE THIS ONE. .AVIATION...OVERALL PTRN WILL BE SIMILAR TO TUE WITH SCT TSTMS AFFECTING THE AIRPORT IN THE 21Z-02Z TIME PERIOD. CONDITIONS COULD BRIEFLY DROP TO MVFR IF A STRONGER STORM MOVES OVER THE AIRPORT OTHERWISE VFR CONDITIONS EXPECTED THROUGH TONIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/BAKER
Hazardous weather outlook, Aug 15, 10:38 AM MDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT WED AUG 15 2007 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS BY 1 PM...THEN MOVE ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. A FEW LOCATIONS COULD RECEIVE FROM 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. THE THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS BEFORE ENDING BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND PLAINS EACH DAY. A DRIER AIRMASS WILL MOVE ACROSS COLORADO EARLY NEXT WEEK WITH A REDUCTION IN THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/SWE
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:15 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 42 min |
| Aug 15, 3:32 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.